Two Generator Subalgebras Of Lie Algebras.

Bowman, Kevin and Towers, David A. and Varea, Vicente R. (2007) Two Generator Subalgebras Of Lie Algebras. Linear and Multilinear Algebra, 55 (5). pp. 429-438. ISSN 1563-5139

[img]
Preview
PDF (Final.pdf)
Final.pdf

Download (155kB)

Abstract

In [14] Thompson showed that a finite group G is solvable if and only if every twogenerated subgroup is solvable (Corollary 2, p. 388). Recently, Grunevald et al. [10] have shown that the analogue holds for finite-dimensional Lie algebras over infinite fields of characteristic greater than 5. It is a natural question to ask to what extent the two-generated subalgebras determine the structure of the algebra. It is to this question that this paper is addressed. Here, we consider the classes of strongly-solvable and of supersolvable Lie algebras, and the property of triangulability.

Item Type: Journal Article
Journal or Publication Title: Linear and Multilinear Algebra
Additional Information: The final, definitive version of this article has been published in the Journal, Linear and Multilinear Algebra, 55 (5), 2007, © Informa Plc
Uncontrolled Keywords: /dk/atira/pure/researchoutput/libraryofcongress/qa
Subjects:
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 872
Deposited By: Dr David A. Towers
Deposited On: 20 Dec 2007 13:54
Refereed?: Yes
Published?: Published
Last Modified: 19 Aug 2019 00:38
URI: https://eprints.lancs.ac.uk/id/eprint/872

Actions (login required)

View Item View Item